Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 10, 2020, 1:54 PM CDT for LeFlore County, Oklahoma. It took effect at Sep 10, 2020, 10:11 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2020, 1:54 PM CDT (18:54 UTC)
- In effect from
- Sep 10, 2020, 10:11 PM CDT
- Expired
- Sep 12, 2020, 9:48 AM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.37 ft at Sep 11, 2020, 4:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
612
WGUS44 KTSA 101854
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
154 PM CDT Thu Sep 10 2020
...The National Weather Service in Tulsa OK has issued a Flood
Warning for the following rivers in Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-110700-
/O.NEW.KTSA.FL.W.0077.200912T0000Z-200912T1200Z/
/PANO2.1.ER.200912T0000Z.200912T0000Z.200912T0000Z.NO/
154 PM CDT Thu Sep 10 2020
The National Weather Service in Tulsa has issued a
* Flood Warning for
the Poteau River near Panama.
* From Friday evening to Saturday morning.
* At 1:30 PM CDT Thursday the stage was 25.6 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.0 feet
tomorrow evening and fall back below flood stage tomorrow night.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
MAB8 follow-up statements
055
WGUS84 KTSA 110108
FLSTSA
Flood Statement
National Weather Service Tulsa OK
808 PM CDT Thu Sep 10 2020
...The Flood Warning is extended for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-111315-
/O.EXT.KTSA.FL.W.0077.200911T0311Z-200913T0515Z/
/PANO2.1.ER.200911T0311Z.200912T0000Z.200912T2315Z.NO/
808 PM CDT Thu Sep 10 2020
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the Poteau River near Panama.
* Until late Saturday night.
* At 7:30 PM CDT Thursday the stage was 28.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 31.7 feet Friday evening. It will then
fall below flood stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
RBD871
WGUS84 KTSA 110638
FLSTSA
Flood Statement
National Weather Service Tulsa OK
138 AM CDT Fri Sep 11 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-111845-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0515Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2315Z.NO/
138 AM CDT Fri Sep 11 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Poteau River near Panama.
* Until late Saturday night.
* At 1:30 AM CDT Friday the stage was 29.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.7 feet
this evening. It will then fall below flood stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$442
WGUS84 KTSA 111316
FLSTSA
Flood Statement
National Weather Service Tulsa OK
816 AM CDT Fri Sep 11 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-120130-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0515Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2315Z.NO/
816 AM CDT Fri Sep 11 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Poteau River near Panama.
* Until late Saturday night.
* At 7:30 AM CDT Friday the stage was 30.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.7 feet
this evening. It will then fall below flood stage tomorrow evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
MAB682
WGUS84 KTSA 111858
FLSTSA
Flood Statement
National Weather Service Tulsa OK
158 PM CDT Fri Sep 11 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-120700-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200913T0200Z/
/PANO2.1.ER.200911T0319Z.200912T0000Z.200912T2000Z.NO/
158 PM CDT Fri Sep 11 2020
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Poteau River near Panama.
* Until Saturday evening.
* At 1:30 PM CDT Friday the stage was 31.3 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 31.5 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
MAB844
WGUS84 KTSA 120047
FLSTSA
Flood Statement
National Weather Service Tulsa OK
747 PM CDT Fri Sep 11 2020
...The Flood Warning is extended for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-121300-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200913T0300Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T2100Z.NO/
747 PM CDT Fri Sep 11 2020
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Poteau River near Panama.
* Until Saturday evening.
* At 7:30 PM CDT Friday the stage was 31.3 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will fall below flood stage
Saturday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
RBD043
WGUS84 KTSA 120710
FLSTSA
Flood Statement
National Weather Service Tulsa OK
210 AM CDT Sat Sep 12 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-121915-
/O.CON.KTSA.FL.W.0077.000000T0000Z-200913T0300Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T2100Z.NO/
210 AM CDT Sat Sep 12 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Poteau River near Panama.
* Until this evening.
* At 1:30 AM CDT Saturday the stage was 30.5 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is falling and will be below flood stage by
late this afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs.
Williams Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$418
WGUS84 KTSA 121323
FLSTSA
Flood Statement
National Weather Service Tulsa OK
823 AM CDT Sat Sep 12 2020
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-121915-
/O.EXT.KTSA.FL.W.0077.000000T0000Z-200912T1914Z/
/PANO2.1.ER.200911T0319Z.200911T2200Z.200912T1314Z.NO/
823 AM CDT Sat Sep 12 2020
...The Flood Warning is now in effect until this afternoon...
The Flood Warning continues for
the Poteau River near Panama.
* Until this afternoon.
* At 7:30 AM CDT Saturday the stage was 29.2 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The river is falling and will fall below flood stage by
early this afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
05727
WGUS84 KTSA 121448
FLSTSA
Flood Statement
National Weather Service Tulsa OK
948 AM CDT Sat Sep 12 2020
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
OKC079-121600-
/O.CAN.KTSA.FL.W.0077.000000T0000Z-200912T1448Z/
/PANO2.1.ER.700119T1223Z.700119T1224Z.700119T1225Z.NO/
948 AM CDT Sat Sep 12 2020
...The Flood Warning for the Poteau River near Panama has been
cancelled...
The Flood Warning is cancelled for
the Poteau River near Panama.
* At 9:30 AM CDT Saturday the stage was 28.8 feet.
* Flood stage is 29.0 feet.
* Forecast...The river has fallen below flood stage and is expected
to continue to fall to 17.6 feet by Thursday morning.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462
3521 9470
$$
05What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 10, 12:33 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 10, 12:33 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Thu Sep 10 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The cold front that has been affecting the area the last couple of days has moved a little further east today and is stalled along the OK/AR border. An embedded shortwave that has provided showers and low ceilings/visibilities over eastern OK and western AR this morning continues to lift to the north exiting the area early this afternoon. Behind that, mostly cloudy skies will stay put across the area into tomorrow. Ceilings should lift some this afternoon to at least MVFR conditions across most sites as the opportunity for more showers is low for this afternoon and evening although a shower two can't be ruled out. Another shortwave is forecast to track across central Oklahoma tonight and more showers are possible late tonight/early tomorrow morning across northeast OK sites. Otherwise, due to recent rains, cooler temperatures, and deep moisture... fog will be possible across all sites tonight and tomorrow morning with possible IFR to brief LIFR conditions, especially across western Arkansas sites. The upper low should begin to move out of the area tomorrow which will provide improvement to flying conditions for the region. && .PREV DISCUSSION... /Issued 1048 AM CDT Thu Sep 10 2020/ ..UPDATE... DISCUSSION... The cold front has progressed slowly to the east this morning and has stalled out near the OK/AR border. Light to moderate rain showers continue across northeastern and far eastern Oklahoma into western Arkansas this morning and will continue to push to the northeast throughout the rest of the morning. Showers should clear the area by early afternoon and leave mostly cloudy skies and cool temperatures typical of mid to late fall for much of the area behind the front in eastern Oklahoma. Highs will only be in the upper 50s to mid 60s across much of eastern Oklahoma breaking the record low max temperature for Tulsa of 72. However, ahead of the front in western Arkansas and far eastern Oklahoma, temperatures will remain in the 70s and 80s as the cold front will not make it that far east today. A cut off low near the Four Corners will maintain a continuous feed of deep moisture across the area today which will leave the possibility of scattered showers across the area throughout the afternoon. Another embedded shortwave is forecast to move north across the region this evening into tonight with another round of showers and isolated thunderstorms possible. For the morning update... Have adjusted high temperatures down a few degrees across much of the area due to thick low level cloud cover and ongoing rain showers persisting across the region. Have also adjusted POPs slightly lowering chances some for the afternoon across eastern Oklahoma and parts of western Arkansas. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 58 65 61 84 / 40 30 10 10 FSM 65 79 66 85 / 20 20 10 20 MLC 60 72 62 83 / 30 20 10 20 BVO 56 64 57 82 / 40 50 20 10 FYV 64 75 63 83 / 20 30 10 20 BYV 67 78 65 85 / 30 30 10 30 MKO 59 69 61 82 / 30 30 10 20 MIO 58 67 61 82 / 40 50 20 20 F10 59 68 60 82 / 40 20 10 20 HHW 64 80 66 85 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Sep 10, 12:56 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1256 PM CDT Thu Sep 10 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1256 PM CDT Thu Sep 10 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northwest Arkansas. ONSET...Ongoing into Late Tonight. DISCUSSION... Most of the showers and thunderstorms have moved out of the area this afternoon, but a slight chance of an isolated thunderstorm cannot be ruled out across northwest Arkansas as a shortwave lifts to the northeast across the region. Otherwise mostly cloudy skies will persist across the forecast area with another chance at isolated thunderstorms late tonight across eastern Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Thunderstorm Potential. SUNDAY THROUGH WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Shower and Thunderstorm chances will continue through late Friday night across the area as a slow moving cold front and upper low slowly progress to the east. After Saturday, a drier air mass will move into the area which should lead to quiet weather for the rest of the period. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:20 PM CDT | Special Weather Statement | TSA | Choctaw | 55 min |
| Sep 9, 11:33 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Sep 10, 12:43 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 10, 2:57 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 10, 3:51 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pushmataha | 5 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.